Includes Expert Content
Effexor / Venlaflexine
avatar
SuzianStar posted:
Avoid taking this medication if at all possible. The side effects and withdrawal symptoms are awful. If you miss a dose or two at any time you can count on a massive onslaught of some of the worst depression and crying episodes imaginable. My side effects and withdrawal symptoms include: inability to finish a sentence, long pauses while waiting for my brain to provide the word I'm searching for, dizziness, numbness in lips and hands, chirping in my ear (tinnitus), extreme depression and sadness when a dose is missed or when going through a withdrawal of the medication. I am currently going through the process of weening off it - it is an addictive drug that creates a physical dependency and INCREASES the intensity of depressive symptoms. There are better drugs out there - avoid this one and do your research. I wish I would have - this is absolutely awful. I can't believe it is on the market with all the side effects and withdrawal symptoms it has. The bad outweighs the good for me.
Was this Helpful?
6 of 7 found this helpful
Reply
 
avatar
mickey48oh responded:
How are you doing it I have gotten myself off of 75mg but still have 75 to go and it is just as you say awlful I feel like I am in bondage on this medication ca anyone help? effexor/ venfalxine
 
avatar
Thomas L Schwartz, MD responded:
Hi- I am sorry to hear your problems with this drug. There are 3 or 4 meds with this kind of withdrawal profile... I have also seen many patients have zero of these issues and be cured.. So every drug works differently for different folks. SOmetimes to get off Effexor, PAxil, Zoloft, Cymbalta, Pristiq, I will put my patients on low dose prozac their drug for a few weeks, then remove their drug, leaving prozac in place. Eventually I take the prozac away. It is a good detox for this situation for some of my patients